Profound circulatory shock following heroin overdose

Mojca Remskar, Marko Noc, Bojan Leskovsek, Matija Horvat

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

A 17-year-old previously healthy girl with profound circulatory shock following a heroin overdose is reported. Except for opiates no other substances and specifically no cocaine were found in the blood and urine samples. Even though the mechanism of shock is not completely understood, severe depression of left ventricular contractility seems to be the predominant reason. Acute right heart failure with decreased pulmonary capillary wedge pressure and arterial vasodilatation resulting in maldistribution of cardiac output cannot be ruled out as possible contributing factors. The shock was successfully reversed with volume loading and a high dose of dobutamine. The recovery was uneventful and the patient was discharged with normal cardiac function.

Original languageEnglish (US)
Pages (from-to)51-53
Number of pages3
JournalResuscitation
Volume38
Issue number1
DOIs
StatePublished - Jul 1998

Keywords

  • Circulatory shock
  • Heroin overdose
  • Myocardial depression

Fingerprint

Dive into the research topics of 'Profound circulatory shock following heroin overdose'. Together they form a unique fingerprint.

Cite this